Skip to main content

Best Recovery of the Laplace Operator of a Function and Sharp Inequalities

Abstract

The paper is concerned with the problem of optimal recovery of fractional powers of the Laplace operator in the uniform norm on the multivariate generalized Sobolev class of functions from incomplete data on the Fourier transform of these functions on a ball of radius r centered at the origin. An optimal recovery method is constructed, and a number \( \widehat{r} \) > 0 is specified such that for r ≤ \( \widehat{r} \) the method makes use of all the information on the Fourier transform, smoothing thereof; and if r > \( \widehat{r} \), then the information on the Fourier transform proves superfluous and hence is not used by the optimal method. For fractional powers of the Laplace operator, a sharp inequality is proved. This inequality turns out to be closely related to the recovery problem and is an analogue of Kolmogorov-type inequalities for derivatives.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    G. G. Magaril-Il’yaev and K. Yu. Osipenko, “Optimal recovery of values of functions and their derivatives from inaccurate data on the Fourier transform,” Sb. Math., 195, No. 10, 1461–1476 (2004).

    MathSciNet  Article  Google Scholar 

  2. 2.

    G. G. Magaril-Il’yaev and E. O. Sivkova, “Best recovery of the Laplace operator of a function from incomplete spectral data,” Sb. Math., 203, No. 4, 569–580 (2012).

    MathSciNet  Article  Google Scholar 

  3. 3.

    G. G. Magaril-Il’yaev and V. M. Tikhomirov, “Kolmogorov-type inequalities for derivatives,” Sb. Math., 188, No. 12, 1799–1832 (1997).

    MathSciNet  Article  Google Scholar 

  4. 4.

    E. O. Sivkova, “On optimal recovery of the Laplacian of a function from its inaccurately given Fourier transform,” Vladikavkaz. Mat. Zh., 14, No. 4, 63–72 (2012).

    MathSciNet  Google Scholar 

  5. 5.

    E. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton Univ. Press, Princeton (1971)

    Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to E. O. Sivkova.

Additional information

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 18, No. 5, pp. 175–185, 2013.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Sivkova, E.O. Best Recovery of the Laplace Operator of a Function and Sharp Inequalities. J Math Sci 209, 130–137 (2015). https://doi.org/10.1007/s10958-015-2490-6

Download citation

Keywords

  • Fourier Transform
  • Laplace Operator
  • Inverse Fourier Transform
  • Fractional Power
  • Admissible Function